MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / ANGIOVAC; CATHETER, CANNULA & TUBING, CARDIOPULMONARY

ANGIODYNAMICS ANGIODYNAMICS / ANGIOVAC; CATHETER, CANNULA & TUBING, CARDIOPULMONARY
Catalog Number H965251860
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Death (1802)
Date of Event 08/06/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and assembly component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The july 2018 angiodynamics complaint report was reviewed for the angiovac product family and the failure mode "patient injury/death." no adverse trend was indicated.The angiovac cannula was not returned for evaluation as there was no report of device malfunction.As stated by the physician, the cause of death was believe to have been a "hemorrhage related to ivc and anticoagulation." the directions for use provided with the angiovac device contain the following statements: "warnings- selection of the patient as a candidate for use with this device and for such procedures as it is intended is the physicians' sole responsibility.The outcome is dependent on many variables including, patient pathology, surgical procedure, and perfusion procedure/technique.The benefits of use of this device must be weighed against the risks including risks of systemic anticoagulation and must be assessed by the prescribing physician.As with all medical devices, this device and ancillary equipment are to be used by trained physicians only.Specifically, this device is to be used only by medical personnel experienced with initiating and monitoring extracorporeal bypass and by physicians trained and experienced using surgical and/or percutaneous (seldinger) vascular access techniques.Adverse events- this device, as do all extracorporeal blood vessel devices, has possible side effects, which include but are not limited to infections, blood loss, thrombus formation, embolic events, vessel, ventricular or valvular damage and complications of percutaneous or surgical insertion techniques.These may occur if the instructions for use are not followed.Possible complications include those normally associated with large bore surgical and/or percutaneous vessel catheterization/cannulation, anticoagulation, extracorporeal circulation and application of intravascular introducer systems which include but are not limited to: death pulmonary embolism".(b)(4).
 
Event or Problem Description
As reported: " patient expired during angiovac procedure.A wire was advanced through the 16fr sheath and a new sheath was advanced over the wire.While advancing the new sheath the physician had difficulty advancing into the ivc, but after some manipulation the sheath was positioned in the ivc superior to the ivc filter and past the ra/ivc junction.During placement the pt.'s systolic pressure began to drop into the 50's mm/hg.Anesthesia gave a pressor to boost the systolic pressure but it continued to drop.When the systolic pressure dropped into the 40's mm/hg the pt.Began to drop her o2 sats.O2 saturation dropped to 50%-60% and physician called a full code.Physician ended the angiovac procedure and life saving measures were initiated by the code team." response from dr.(b)(6)- cause of death most likely " hemorrhage related to ivc and anticoagulation.".

Brand Name
ANGIODYNAMICS / ANGIOVAC
Common Device Name
CATHETER, CANNULA & TUBING, CARDIOPULMONARY
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key7842699
Report Number1317056-2018-00167
Device Sequence Number11051708
Product Code DWF
UDI-Device IdentifierH965251860
UDI-PublicH965251860
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K142593
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/04/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Catalogue NumberH965251860
Device Lot Number5324631
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2018
Initial Report FDA Received Date09/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age49 YR